EconPapers    
Economics at your fingertips  
 

Dependency Relations among International Stock Market Indices

Leonidas Sandoval Junior (), Asher Mullokandov () and Dror Y. Kenett ()
Additional contact information
Leonidas Sandoval Junior: Insper Instituto de Ensino e Pesquisa, Rua Quatá, 300, São Paulo, SP, 04546-042, Brazil
Asher Mullokandov: Department of Physics, Boston Univeristy, 590 Commonwealth Ave, Boston, MA 02215, USA
Dror Y. Kenett: Center for Polymer Studies and Department of Physics, 590 Commonwealth Avenue, Boston, MA 02215, USA

Journal of Risk and Financial Management, 2015, vol. 8, issue 2, 1-39

Abstract: We develop networks of international stock market indices using information and correlation based measures. We use 83 stock market indices of a diversity of countries, as well as their single day lagged values, to probe the correlation and the flow of information from one stock index to another taking into account different operating hours. Additionally, we apply the formalism of partial correlations to build the dependency network of the data, and calculate the partial Transfer Entropy to quantify the indirect influence that indices have on one another. We find that Transfer Entropy is an effective way to quantify the flow of information between indices, and that a high degree of information flow between indices lagged by one day coincides to same day correlation between them.

Keywords: correlation; transfer entropy; dependency (search for similar items in EconPapers)
JEL-codes: C E F2 F3 G (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (7) Track citations by RSS feed

Downloads: (external link)
https://www.mdpi.com/1911-8074/8/2/227/pdf (application/pdf)
https://www.mdpi.com/1911-8074/8/2/227/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jjrfmx:v:8:y:2015:i:2:p:227-265:d:50467

Access Statistics for this article

Journal of Risk and Financial Management is currently edited by Prof. Dr. Michael McAleer

More articles in Journal of Risk and Financial Management from MDPI, Open Access Journal
Bibliographic data for series maintained by XML Conversion Team ().

 
Page updated 2018-10-02
Handle: RePEc:gam:jjrfmx:v:8:y:2015:i:2:p:227-265:d:50467